Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 8, NWS Cheyenne, WY

April 26, 20194 counties in Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 26, 2019, 5:09 PM MDT for 4 counties in Wyoming. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2019, 5:09 PM MDT (23:09 UTC)
Expired
Apr 26, 2019, 5:45 PM MDT
In force
36 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Converse County, WY, Goshen County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 170 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.2 hours before the alert went out and 316 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1852 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

454 
WUUS55 KCYS 262309
SVRCYS
WYC009-015-027-031-262345-
/O.NEW.KCYS.SV.W.0008.190426T2309Z-190426T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
509 PM MDT FRI APR 26 2019

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Southern Niobrara County in east central Wyoming...
  Northern Goshen County in southeastern Wyoming...
  Northeastern Platte County in southeastern Wyoming...
  Southeastern Converse County in east central Wyoming...

* Until 545 PM MDT.

* At 507 PM MDT, a severe thunderstorm was located 7 miles south of
  Manville, or 9 miles southwest of Lusk, moving east at 50 mph.

  HAZARD...70 mph wind gusts and up to quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is possible. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Lusk, Manville, Prairie Center, Keeline, Rawhide Buttes and Van
  Tassell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4252 10488 4280 10490 4301 10408 4248 10407
TIME...MOT...LOC 2307Z 260DEG 49KT 4267 10459 

HAIL...1.00IN
WIND...70MPH
 
$$
2 follow-up statements
212 
WWUS55 KCYS 262331
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
531 PM MDT FRI APR 26 2019

WYC009-031-262339-
/O.CAN.KCYS.SV.W.0008.000000T0000Z-190426T2345Z/
Platte WY-Converse WY-
531 PM MDT FRI APR 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PLATTE AND
SOUTHEASTERN CONVERSE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moves east 
and out of Platte and Converse Counties. Therefore, the warning has 
been cancelled for those areas but continues for Niobrara and 
northern Goshen Counties.

LAT...LON 4263 10470 4280 10474 4301 10408 4250 10408
TIME...MOT...LOC 2329Z 260DEG 49KT 4272 10418 

$$

WYC015-027-262345-
/O.CON.KCYS.SV.W.0008.000000T0000Z-190426T2345Z/
Niobrara WY-Goshen WY-
531 PM MDT FRI APR 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR SOUTHERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES...

At 529 PM MDT, a severe thunderstorm was located 13 miles east of
Lusk, moving east at 50 mph.

HAZARD...70 mph wind gusts and up to quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Lusk, Manville and Van Tassell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4263 10470 4280 10474 4301 10408 4250 10408
TIME...MOT...LOC 2329Z 260DEG 49KT 4272 10418 

HAIL...1.00IN
WIND...70MPH
 
$$
367 
WWUS55 KCYS 262343
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
543 PM MDT FRI APR 26 2019

WYC015-027-262352-
/O.EXP.KCYS.SV.W.0008.000000T0000Z-190426T2345Z/
Niobrara WY-Goshen WY-
543 PM MDT FRI APR 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NIOBRARA AND
NORTHEASTERN GOSHEN COUNTIES WILL EXPIRE AT 545 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds to around 50 mph are still possible with this area of showers 
and thunderstorms as it moves east into the northern Nebraska 
Panhandle.  

LAT...LON 4263 10470 4280 10474 4301 10408 4250 10408
TIME...MOT...LOC 2342Z 260DEG 49KT 4273 10405 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:56 PM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 26, 3:56 PM MDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
356 PM MDT Fri Apr 26 2019

.SHORT TERM...(This evening through Saturday)
Issued at 319 PM MDT Fri Apr 26 2019

Immediate focus is centered on the ongoing scattered strong to
severe thunderstorms across the High Plains of Wyoming and the
Panhandle of Nebraska this afternoon. Several wind reports of
60 to 80 mph have already been reported per law enforcement and
emergency managers in Wyoming.

LAPS and RAP analyzed 750-1000 J/kg SBCAPE in area of increasing
upper level diffluence ahead of a H5 shortwave trough plus
inverted-V soundings aiding in increased downdraft wind momentum
transfer and steep low-level lapse rates supporting marginally
severe to severe thunderstorms this afternoon. These conditions
remain in place across the Panhandle of Nebraska as well and
localized high wind in and near the storms will remain possible
this afternoon and early evening. Several rounds of rain showers
and thunderstorms are expected as the deeper synoptic lift arrives
late this afternoon and evening hours. The first round of storms
may convectively hinder future rounds strength given over turning
and lower instability wake zones. However, a local marginally severe
weather hazard (wind) will continue through 9-10pm this evening
before instability decreases and the shortwave trough vorticity
maxima shifts east.

On top of the storm hazard, a marginal high wind event is also
underway across wind prone areas near Bordeaux and Arlington. Wind
gusts have reached upwards of 50 to 55 mph early this afternoon.
Elevated winds will persist overnight and into Saturday with some
blow off risk along I-80 and I-25 in the wind prone locations.
Caution is urged for light, high profile vehicles traveling these
corridors over the next 24 hours.

.LONG TERM...(Sunday night through Thursday)
Issued at 211 AM MDT Fri Apr 26 2019

Sunday night/Monday...As a progressive shortwave trough aloft moves
eastward across the Dakotas, a strong cold front will sweep across
our counties, ushering in much cooler air for Monday with high
temperatures only in the 40s. Moist upslope will produce plenty of
cloud cover with a chance of mainly snow showers Monday afternoon
along the Colorado state line.

Tuesday...Another shortwave trough aloft will sweep across northern
Colorado, spreading scattered to numerous showers, and isolated
thunderstorms, across our counties. Temperatures will remain quite
cool with abundant cloud cover and precipitation.

Wednesday...A secondary shortwave trough aloft will move across
northern Wyoming spreading scattered showers across our counties,
though with low level downslope winds limiting shower coverage to
the lee of the I-25 corridor and southern Laramie Range.

Thursday...Temperatures will slowly warm with less cloud cover and
warming mid level temperatures. A few showers may persist in the
cyclonic flow aloft, though most locations will remain dry.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1142 AM MDT Fri Apr 26 2019

A strong area of low pressure and cold front will move from
northwest to southeast this afternoon moving across the area.
Thunderstorms will be likely along with gusty winds through the
remainder of the taf period. Added mention of showers or storms
to all terminals based on the latest hi-res guidance. Expect a
line of storms with gusty winds to move through between 21 and
0200z. Low freezing levels will likely lead to hail generation and
icing conditions in and around thunderstorms/showers. Expect
gusty winds upwards of 40kts with storms this afternoon and cloud
tops near FL350 with the strongest storms. Aviators use caution
in and around thunderstorms and terrain as gusty and erratic winds
are expected.

&&

.FIRE WEATHER...
Issued at 319 PM MDT Fri Apr 26 2019

Elevated fire weather concerns will occur Saturday as dry and warm
conditions occur across the region. Minimum relative humidity values
will drop into the teens and 20s across much of Wyoming. Boundary layer
winds will increase upwards of 20 to 25 mph at times as well. Grass fires
could spread quickly if one was to ignite. Fire weather concerns will
persist on Sunday with dry and windy conditions. While critical values
are next expected, elevated fire weather conditions will be in place.
More precipitation, cooler conditions, and more precipitation is expected
into early to mid next week with limited to no fire weather concerns
at this time.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...JSA
LONG TERM...RUBIN
AVIATION...AL
FIRE WEATHER...JSA
Hazardous weather outlook, Apr 26, 4:05 AM MDT, 13 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
405 AM MDT Fri Apr 26 2019

NEZ002-003-095-096-WYZ101>119-271015-
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
405 AM MDT Fri Apr 26 2019

This hazardous weather outlook is for the northwestern
Nebraska panhandle and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms will develop by mid to late afternoon
and rapidly push east across southeast Wyoming and into western
Nebraska. Some of these thunderstorms may contain very strong wind
gusts over 55 to 65 mph into this evening. Very windy conditions
are expected through midnight tonight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Another round of thunderstorms are possible on Sunday before a
strong cold front pushes across the area late Sunday and Sunday
night. Some snowfall is possible Monday and Tuesday across
southeast Wyoming.

.Spotter information statement...

Spotters are urged to report sudden strong wind gusts to the
National Weather Service.

NEZ019>021-054-055-271015-
Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
405 AM MDT Fri Apr 26 2019

This hazardous weather outlook is for the southwestern Nebraska
panhandle.

.DAY ONE...TODAY AND TONIGHT

Showers and thunderstorms will develop by late afternoon and
rapidly push east into western Nebraska. Some of these
thunderstorms may contain gusty winds and small hail. Very windy
conditions with northwest winds gusting between 40 to 50 mph are
expected through midnight tonight and early Saturday morning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Another round of thunderstorms are possible on Sunday before a
strong cold front pushes across the area late Sunday and Sunday
night.

.Spotter information statement...

Spotter activation will not be required at this time.

In the hours before

Local storm report, Apr 26, 4:15 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND GST     NNE GERING              41.83N 103.67W
04/26/2019  E60 MPH          SCOTTS BLUFF       NE   TRAINED SPOTTER

            RELAYED FROM KNEB

&&

ALYONS
Special weather statement, Apr 26, 4:15 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
415 PM MDT FRI APR 26 2019

NEZ003-021-262300-
Box Butte NE-Morrill NE-
415 PM MDT FRI APR 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOX BUTTE AND
NORTHEASTERN MORRILL COUNTIES UNTIL 500 PM MDT...

At 414 PM MDT, Doppler radar was tracking a collapsing thunderstorm
near Alliance Airport, or near Alliance, moving east at 75 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Alliance and Alliance Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 4191 10304 4210 10303 4212 10274 4210 10274
      4209 10271 4207 10270 4201 10270 4200 10267
      4192 10268
TIME...MOT...LOC 2214Z 266DEG 66KT 4201 10287

Cox
Local storm report, Apr 26, 4:17 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND GST     1 E SCOTTSBLUFF         41.87N 103.64W
04/26/2019  E61 MPH          SCOTTS BLUFF       NE   TRAINED SPOTTER

            RELAYED FROM KNEB

&&

ALYONS
Special weather statement, Apr 26, 4:24 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
424 PM MDT FRI APR 26 2019

WYZ115>117-262300-
South Laramie Range WY-South Laramie Range Foothills WY-
Laramie Valley WY-
424 PM MDT FRI APR 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND
SOUTHWESTERN LARAMIE COUNTIES UNTIL 500 PM MDT...

At 423 PM MDT, Doppler radar was tracking a strong thunderstorm near
University Of Wyoming War Memorial Stadium, or near Laramie, moving
east at 30 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, Tie Siding, University Of
Wyoming War Memorial Stadium, Crystal Lake Reservoir, Pumpkin Vine,
Crystal Lake Campground, Vedauwoo Campground, Buford, Granite Springs
Reservoir, North Crow Campground, Granite Springs Campground, The
Buttes, Hutton Lake and Yellow Pine Campground.

This includes Interstate 80 in Wyoming between mile markers 301 and
344.

LAT...LON 4103 10583 4137 10583 4139 10514 4104 10513
TIME...MOT...LOC 2223Z 267DEG 28KT 4124 10556

Brothers
Special weather statement, Apr 26, 4:24 PM MDT, 45 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
424 PM MDT FRI APR 26 2019

NEZ021-262315-
Morrill NE-
424 PM MDT FRI APR 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRILL COUNTY UNTIL
515 PM MDT...

At 423 PM MDT, Doppler radar was tracking a strong thunderstorm over
The Intersection Of Highway 385 And 92, or 33 miles south of
Alliance, moving east at 60 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Bridgeport, Court House And Jail Rocks, Northport, The Intersection
Of Highway 385 And 92 and Broadwater.

LAT...LON 4145 10264 4157 10315 4174 10308 4166 10264
      4164 10263
TIME...MOT...LOC 2223Z 286DEG 54KT 4163 10302

Cox
Special weather statement, Apr 26, 4:27 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
427 PM MDT FRI APR 26 2019

NEZ020-021-054-055-262315-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
427 PM MDT FRI APR 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR CHEYENNE...NORTHEASTERN
KIMBALL...SOUTHWESTERN MORRILL AND SOUTHEASTERN BANNER COUNTIES UNTIL
515 PM MDT...

At 426 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Dix, or 15 miles northeast of Kimball, moving
southeast at 55 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Sidney, Potter, Gurley, Brownson and Sidney Airport.

This includes Interstate 80 in Nebraska between mile markers 42 and
60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4140 10375 4156 10360 4135 10276 4108 10297
TIME...MOT...LOC 2226Z 293DEG 48KT 4143 10352

Cox

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:08 PM MDTSpecial Weather StatementCYSConverse37 min
Apr 26, 1:12 PM MDTSpecial Weather StatementCYS48 min
Apr 26, 1:31 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse44 min
Apr 26, 1:53 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse, Goshen, Niobrara, Platte37 min
Apr 26, 2:08 PM MDTSpecial Weather StatementCYSAlbany52 min
Apr 26, 2:31 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte44 min
Apr 26, 2:54 PM MDTSevere Thunderstorm WarningCYSGoshen51 min
Apr 26, 2:57 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie48 min
Apr 26, 3:10 PM MDTSpecial Weather StatementCYSAlbany, Carbon50 min
Apr 26, 4:14 PM MDTSpecial Weather StatementCYSConverse31 min
Apr 26, 4:42 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie48 min
Apr 26, 5:29 PM MDTSpecial Weather StatementCYSLaramie31 min
Apr 26, 5:36 PM MDTSpecial Weather StatementCYSCarbon24 min
Apr 26, 5:59 PM MDTSpecial Weather StatementCYSLaramie31 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.